Ask a doctor

Hyperpigmentation After Laser Hair Removal

I had laser hair removal treatment 1.5 year ago and i had second degreee burn!I am attaching pictures of my belly after few days after treatment and 1.5 year after the treatment. I have used glycolic acid, vitamin C to bleach it and get rid of it, unfortunately it didnt work, I found out i can use Retin A and hydroquinone together in order to get rid of the hyperpigmentation, but how often and when do i need to apply it? Is it ever going to go away i am a bit worried as it has been 1.5 year!!

Doctor Answers (3)

Hyperpigmentation after laser hair removal

+2

It is uncommon to have hyperpigmentation this far out from laser hair removal; however, it can and does occur. I agree with trying bleaching creams that are combination with retin-a like Triluma, for example. I would talk to your doctor and use them twice a day typically is normal and avoid any sun exposure on those areas until they resolve. Alternatively, you might discuss with your doctor the use of a Q-switched laser to lighten the hyperpigmentation if it does not respond to topical treatment.

Jacksonville Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

Coloration and pigment after laser hair removal

+1

Before you address your treatment, you want to make sure the coloration which persists on your abdomen, is pigment.  Sometimes it can be checked by a dermatologist and if it is considered to be a pigment, then a Wood's light may determine if the pigment is superficial and probably responsive to treatment, or deep and sttuborn.  The other consideration is if the color is redness and not pigment and it might then be blood flow causing the coloration. If that is the case, then the V-beam laser or IPL might help reduce the color.
 

Web reference: http://www.thenyac.com/laser-hair-removal/index.html

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Laser hair removal can cause hyperpigmentation

+1

If the laser burn is severe enough and your skin reacts by making excess pigmentation, it can last for quite some time. Potential risks of laser hair removal are know to include temporary or even permanent hypo-pigmentation or hyper-pigmentation. This can occur even when optimal laser treatment parameters are used. I agree that using a prescription cream such as Triluma would be worth trying. Triluma contains a 3-way combination of prescription-only creams (tretinoin, hydroquinone, and a cortisone cream) which helps to optimize the result for bleaching your skin. Also, apply sunblock (SPF 30 or above) and use sun protective clothing when going outdoors. 

Web reference: http://www.dorsetstreetdermatology.com/cosmetic-dermatology/laser-hair-removal/

South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...